Alert archive / Wisconsin / Wind Chill Advisories in 2016

Wind Chill Advisory 3, NWS Green Bay, WI

January 12, 201622 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 12, 2016, 2:53 PM CST for 22 counties in Wisconsin. It took effect at Jan 12, 2016, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 2:53 PM CST (20:53 UTC)
In effect from
Jan 12, 2016, 9:00 PM CST
Expired
Jan 13, 2016, 9:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WWUS43 KGRB 122053
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CST TUE JAN 12 2016

...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT INTO WEDNESDAY
MORNING...

.TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO ACROSS MOST OF THE
AREA OVERNIGHT. THE COLD AIR WILL COMBINE WITH WEST WINDS TO
PRODUCE WIND CHILLS IN THE 20 BELOW TO 30 BELOW ZERO RANGE THIS
EVENING THROUGH MID MORNING ON WEDNESDAY.

WIZ005-010-018-019-030-035-036-130500-
/O.NEW.KGRB.WC.Y.0003.160113T0300Z-160113T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...WESTON...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER
253 PM CST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
WEDNESDAY. 

* WIND CHILL VALUES ARE EXPECTED TO BE IN THE 20 BELOW TO 30 BELOW
  ZERO RANGE.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN CAN
  OCCUR IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$

WIZ011>013-020>022-031-037>040-045-048>050-073-074-130500-
/O.NEW.KGRB.WC.Y.0003.160113T0600Z-160113T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...CRANDON...AURORA...COMMONWEALTH...
FENCE...FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...KESHENA...NEOPIT...BREED...KLONDIKE...LAKEWOOD...
MOUNTAIN...TOWNSEND...WHITEFISH BAY...SHAWANO...NEW LONDON...
WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...SILVER LAKE...WAUTOMA...REDGRANITE...
PLAINFIELD...WILD ROSE...OSHKOSH...NEENAH...MENASHA...CHILTON...
NEW HOLSTEIN...BRILLION...HILBERT...MANITOWOC...TWO RIVERS...
MARINETTE...PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
253 PM CST TUE JAN 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. 

* WIND CHILL VALUES ARE EXPECTED TO FALL INTO THE 20 BELOW TO 25
  BELOW ZERO RANGE.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN CAN
  OCCUR IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$
3 follow-up statements
229 
WWUS43 KGRB 130231
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CST TUE JAN 12 2016

...LOW WIND CHILLS EXPECTED TONIGHT INTO WEDNESDAY MORNING...

.TEMPERATURES ARE EXPECTED TO FALL BELOW ZERO ACROSS MOST OF THE
AREA OVERNIGHT. THE COLD AIR WILL COMBINE WITH WEST WINDS TO
PRODUCE WIND CHILLS IN THE 20 BELOW TO 30 BELOW ZERO RANGE
OVERNIGHT AND CONTINUING THROUGH MID-MORNING ON WEDNESDAY.

WIZ005-010-018-019-030-035-036-131030-
/O.CON.KGRB.WC.Y.0003.160113T0300Z-160113T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...WESTON...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER
831 PM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WIND CHILL VALUES WILL SETTLE INTO THE 20 BELOW TO 30 BELOW ZERO
  RANGE OVERNIGHT...AND REMAIN THERE THROUGH MID-MORNING
  WEDNESDAY.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN 
  CAN OCCUR IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$

WIZ011>013-020>022-031-037>040-045-048>050-073-074-131030-
/O.CON.KGRB.WC.Y.0003.160113T0600Z-160113T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...CRANDON...AURORA...COMMONWEALTH...
FENCE...FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...KESHENA...NEOPIT...BREED...KLONDIKE...LAKEWOOD...
MOUNTAIN...TOWNSEND...WHITEFISH BAY...SHAWANO...NEW LONDON...
WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...SILVER LAKE...WAUTOMA...REDGRANITE...
PLAINFIELD...WILD ROSE...OSHKOSH...NEENAH...MENASHA...CHILTON...
NEW HOLSTEIN...BRILLION...HILBERT...MANITOWOC...TWO RIVERS...
MARINETTE...PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
831 PM CST TUE JAN 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

* WIND CHILL VALUES WILL SETTLE INTO THE 20 BELOW TO 25 BELOW ZERO
  RANGE AFTER MIDNIGHT...AND REMAIN THERE THROUGH MID-MORNING
  WEDNESDAY.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN 
  CAN OCCUR IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$

JS
972 
WWUS43 KGRB 130933
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CST WED JAN 13 2016

...LOW WIND CHILLS EXPECTED THIS MORNING...

.BELOW ZERO TEMPERATURES WILL COMBINE WITH WEST WINDS TO PRODUCE
WIND CHILLS IN THE 20 BELOW TO 30 BELOW ZERO RANGE THROUGH MID-
MORNING.

WIZ005-010-018-019-030-035-036-131500-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-160113T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...WESTON...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER
333 AM CST WED JAN 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED
  THROUGH MID-MORNING.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN 
  CAN OCCUR IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$

WIZ011>013-020>022-031-037>040-045-048>050-073-074-131500-
/O.CON.KGRB.WC.Y.0003.000000T0000Z-160113T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...CRANDON...AURORA...COMMONWEALTH...
FENCE...FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...KESHENA...NEOPIT...BREED...KLONDIKE...LAKEWOOD...
MOUNTAIN...TOWNSEND...WHITEFISH BAY...SHAWANO...NEW LONDON...
WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...SILVER LAKE...WAUTOMA...REDGRANITE...
PLAINFIELD...WILD ROSE...OSHKOSH...NEENAH...MENASHA...CHILTON...
NEW HOLSTEIN...BRILLION...HILBERT...MANITOWOC...TWO RIVERS...
MARINETTE...PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
333 AM CST WED JAN 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED
  THROUGH MID-MORNING.

* WIND CHILLS THIS LOW INDICATE THAT FROSTBITE TO EXPOSED SKIN 
  CAN OCCUR IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A WARM COAT...HAT...AND GLOVES.

&&

$$

KURIMSKI
739 
WWUS43 KGRB 131442
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
842 AM CST WED JAN 13 2016

WIZ005-010-018-019-030-035-036-131545-
/O.EXP.KGRB.WC.Y.0003.000000T0000Z-160113T1500Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...MERRILL...TOMAHAWK...ANTIGO...WAUSAU...WESTON...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER
842 AM CST WED JAN 13 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA...BUT WILL
REMAIN BELOW ZERO THIS MORNING.

$$

WIZ011>013-020>022-031-037>040-045-048>050-073-074-131545-
/O.EXP.KGRB.WC.Y.0003.000000T0000Z-160113T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-MENOMINEE-
NORTHERN OCONTO COUNTY-DOOR-SHAWANO-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...CRANDON...AURORA...COMMONWEALTH...
FENCE...FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...KESHENA...NEOPIT...BREED...KLONDIKE...LAKEWOOD...
MOUNTAIN...TOWNSEND...WHITEFISH BAY...SHAWANO...NEW LONDON...
WAUPACA...CLINTONVILLE...WEYAUWEGA...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...SILVER LAKE...WAUTOMA...REDGRANITE...
PLAINFIELD...WILD ROSE...OSHKOSH...NEENAH...MENASHA...CHILTON...
NEW HOLSTEIN...BRILLION...HILBERT...MANITOWOC...TWO RIVERS...
MARINETTE...PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
842 AM CST WED JAN 13 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILL VALUES HAVE RISEN ABOVE ADVISORY CRITERIA...BUT WILL
REMAIN BELOW ZERO THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:52 PM CST, 1 minute earlier.

Area forecast discussion, Jan 12, 2:52 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CST TUE JAN 12 2016

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 252 PM CST TUE JAN 12 2016

MAIN CONCERNS DURING THIS PART OF THE FORECAST ARE WIND CHILLS
TONIGHT INTO WEDNESDAY MORNING...AND THEN CHANCES FOR SNOW.

LAKE EFFECT SNOW SHOWERS ACROSS NORTH CENTRAL WISCONSIN AND LAKE
EFFECT CLOUDS/FLURRIES OVER THE NORTHEAST HALF OF THE FORECAST
AREA SHOULD DIMINISH AND THEN END THIS EVENING AS WINDS ALOFT AND
AT THE SURFACE BACK...BECOMING UNFAVORABLE FOR LAKE EFFECT. SKIES
SHOULD THEN BE MOSTLY CLEAR/PARTLY CLOUDY FOR MUCH OF THE NIGHT.

WINDS WILL DECREASE AS A SURFACE RIDGE MOVES INTO THE STATE DURING
NIGHT. TEMPERATURES WILL BE QUITE A BIT COLDER OVERNIGHT THAN
THEY WERE THIS MORNING DUE TO FEWER CLOUDS AND LIGHTER WINDS.
WINDS ARE NOT EXPECTED TO GO CALM OR LIGHT AND VARIABLE...SO THEY
WILL BE STRONG ENOUGH TO COMBINE WITH THE COLDER TEMPERATURES TO
PRODUCE WIND CHILLS MOSTLY IN THE 15 BELOW TO 25 BELOW ZERO RANGE
ACROSS THE ENTIRE AREA OVERNIGHT. GOING WITH WIND CHILL HEADLINES
AGAIN TONIGHT INTO TOMORROW MORNING THOUGH CONDITIONS IN FAR
EASTERN WISCONSIN WILL PROBABLY BE MARGINAL.

THERE IS A CHANCE FOR SNOW STARTING LATE WEDNESDAY MORNING WITH
WARM ADVECTION AND A MID LEVEL SHORT WAVE. CHANCES START IN CENTRAL
WISCONSIN AND THEN SPREAD NORTHEAST DURING THE DAY. MODELS DO NOT
SHOW MUCH QPF AND 12Z PRECIPITABLE WATER VALUES FROM SOUNDS AT GRB
AND UPSTREAM LOCATIONS WERE AROUND 0.10 INCH OR LESS. WITH THIS IN
MIND...HAVE 12Z WED THROUGH 00Z THU SNOWFALL TOTALS WELL BELOW AN
INCH.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 252 PM CST TUE JAN 12 2016

WHILE THE FIRST FOCUS IS ON FRIDAY INTO FRIDAY EVENING PERIOD FOR
PRECIPITATION OVER THE GREAT LAKES...WILL FIRST NEED TO CONTEND
WITH A FEW WEAKER SYSTEMS THIS LATE WEDNESDAY INTO THURSDAY.

A MORE ZONAL FLOW DEVELOPS MID WEEK LIFTING THE 850 FRONTAL
BOUNDARY NORTHWARD. UPPER JET LETS SHIFT NORTH AS WELL AS PERIODS
OF RETURN FLOW ISENT LIFT WILL ASSIST WITH THE FRONT FOR PERIODS
OF LIGHT SNOW. ATMOSPHERE IS MOISTURE STARVED SO LITTLE SNOW IS
EXPECTED THROUGH WEDNESDAY NIGHT...BUT WITH PWATS GRADUALLY
IMPROVING TO 0.25 INCHES BY THURSDAY...AN INCH OR TWO OF SNOW
POSSIBLE OVER NORTHERN WISCONSIN.

MEDIUM RANGE MODELS ARE GETTING IN A LITTLE BETTER AGREEMENT
WITH THE THURSDAY NIGHT INTO FRIDAY NIGHT SYSTEM. A BROAD 850
LOW PRESSURE SYSTEM IS PROGGED TO TRACK OVER THE STATE ON FRIDAY.
STILL SOME PHASING ISSUES WITH THIS SYSTEM AS INITIAL DYNAMICS
AND AVAILABLE MOISTURE WITH THE NORTHERN STREAM SO BEST SNOWFALL
POTENTIAL NORTH AND A MIX OVER CENTRAL AND EAST CENTRAL WI.
BUT LATER FRIDAY INTO FRIDAY NIGHT...SOME GULF MOISTURE ATTEMPTS
TO LIFT NORTHWARD WITH SOME SOUTHERN STREAM ENERGY. PROGS
IN AGREEMENT WITH TRACKING THIS SYSTEM EASTWARD DURING
DEVELOPMENT...BUT IF THIS SYSTEM SLOWS DOWN...THEN SNOWFALL
AMOUNTS WOULD INCREASE OVER MUCH OF THE FORECAST AREA INCLUDING
EAST CENTRAL WISCONSIN. FOR THIS FORECAST PACKAGE...THE MODELS
REMAIN PROGRESSIVE WITH A FASTER DEPARTURE EAST.

AFTER A PERIOD OF MODIFYING TEMPERATURES THIS WEEK...COLDER AIR
WILL AFTER SATURDAY AS THE STORM SYSTEM DEPARTS THE REGION.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1158 AM CST TUE JAN 12 2016

VFR CONDITIONS SHOULD PREVAIL ACROSS MOST OF THE AREA THROUGHOUT
THE TAF VALID PERIOD. NORTH CENTRAL WISCONSIN WILL BE THE
EXCEPTION TODAY WITH SOME MVFR CIGS AND MVFR/IFR CIGS IN LAKE
EFFECT SNOW SHOWERS. LAKE EFFECT SHOULD MOVE OUT OF THE AREA BY
LATE TODAY AS WINDS BACK AT THE SURFACE AND ALOFT...RESULTING IN
TRAJECTORIES UNFAVORABLE FOR LAKE EFFECT IN NORTHERN WISCONSIN.
OTHERWISE AN INCREASE IN HIGH AND MIDDLE CLOUDS IS EXPECTED TO
OCCUR LATE TONIGHT THROUGH WEDNESDAY MORNING...WITH MVFR CIGS AND
SNOW HOLDING OFF UNTIL AFTER 18Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY
FOR WIZ011>013-020>022-031-037>040-045-048>050-073-074.

WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY
FOR WIZ005-010-018-019-030-035-036.
&&

SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......MG
Hazardous weather outlook, Jan 12, 2:53 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CST TUE JAN 12 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
253 PM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WIND CHILL READINGS TONIGHT WILL FALL TO 20 BELOW TO 30 BELOW
ZERO ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

DANGEROUS WIND CHILLS READINGS BETWEEN 20 TO 30 BELOW ARE POSSIBLE
THROUGH MID MORNING WEDNESDAY.

PERIODS OF LIGHT SNOW WILL LIKELY OCCUR LATE WEDNESDAY MORNING
THROUGH THURSDAY NIGHT...WHICH WILL PRODUCE SLICK ROADS AT TIMES.

A DEVELOPING STORM SYSTEM IS EXPECTED TO TRACK NORTHEAST FROM THE
CENTRAL PLAINS FRIDAY INTO SATURDAY. THE STORM HAS THE POTENTIAL
TO PRODUCE SIGNIFICANT SNOW ACCUMULATIONS...BUT UNCERTAINTY STILL
EXISTS WITH THE INTENSITY AND TRACK OF THIS STORM. ANYONE WITH
TRAVEL PLANS FRIDAY NIGHT INTO SATURDAY SHOULD CLOSELY MONITOR
LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD OVERNIGHT SNOWFALL TOTALS TO
THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-132100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 PM CST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 8:38 PM CSTLake Effect Snow AdvisoryGRBVilas15 hr

Nearby

Wind Chill Advisories in Wisconsin, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.